Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 39, NWS Duluth, MN

July 5, 2015Itasca County, Saint Louis County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jul 5, 2015, 8:26 PM CDT for Itasca County, Saint Louis County, Minnesota. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2015, 8:26 PM CDT (01:26 UTC)
Expired
Jul 5, 2015, 9:00 PM CDT
In force
34 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Itasca County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 71 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 8:27 PM CDTTSTM WND DMGSsw Pengilly, MNTREE DOWN BLOCKING HWY 65. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 7:04 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 1.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2015-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2015-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

282 
WUUS53 KDLH 060126
SVRDLH
MNC061-137-060200-
/O.NEW.KDLH.SV.W.0039.150706T0126Z-150706T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
826 PM CDT SUN JUL 5 2015

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL ST. LOUIS COUNTY IN NORTHEASTERN MINNESOTA...
  EAST CENTRAL ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 900 PM CDT

* AT 826 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CHISHOLM TO NEAR HIBBING TO NEAR TACONITE...
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIBBING AND CHISHOLM AROUND 830 PM CDT.
  BUHL AROUND 840 PM CDT.
  CHERRY AROUND 845 PM CDT.
  EVELETH AROUND 855 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE IRON
JUNCTION...CALUMET...KELLY LAKE...MCKINLEY...MELRUDE...SILICA...SWAN
LAKE...MURPHY LAKE...LEONIDAS AND ZIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IF ON OR NEAR ONE OF THE MANY AREA LAKES...GET AWAY FROM THE WATER 
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN 
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4752 9232 4724 9241 4717 9288 4732 9330
      4757 9287
TIME...MOT...LOC 0126Z 287DEG 39KT 4752 9297 4737 9301 4731 9331 

HAIL...1.00IN
WIND...60MPH
 
$$

HUYCK
2 follow-up statements
712 
WWUS53 KDLH 060143
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
843 PM CDT SUN JUL 5 2015

MNC061-137-060200-
/O.CON.KDLH.SV.W.0039.000000T0000Z-150706T0200Z/
ST. LOUIS MN-ITASCA MN-
843 PM CDT SUN JUL 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL ST. LOUIS AND SOUTHEASTERN ITASCA COUNTIES...

AT 843 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHERRY TO 8 MILES NORTH OF TOIVOLA TO 8 MILES
SOUTHEAST OF PENGILLY...MOVING SOUTHEAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  EVELETH AND CHERRY AROUND 850 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MELRUDE...SILICA...MURPHY LAKE...IRON JUNCTION...LEONIDAS...ZIM...
LITTLE SWAN...ESQUAGAMA LAKE...WEST TWO RIVERS RESERVOIR AND KINNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IF ON OR NEAR ONE OF THE MANY AREA LAKES...GET AWAY FROM THE WATER 
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN 
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4726 9314 4753 9268 4748 9233 4724 9241
      4717 9288
TIME...MOT...LOC 0143Z 296DEG 33KT 4745 9267 4729 9280 4725 9307 

HAIL...1.00IN
WIND...70MPH
 
$$

HUYCK
287 
WWUS53 KDLH 060151
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
851 PM CDT SUN JUL 5 2015

MNC061-137-060200-
/O.CON.KDLH.SV.W.0039.000000T0000Z-150706T0200Z/
ST. LOUIS MN-ITASCA MN-
851 PM CDT SUN JUL 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL ST. LOUIS AND SOUTHEASTERN ITASCA COUNTIES...

AT 851 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EVELETH TO 8 MILES SOUTH OF CHERRY TO 8 MILES
NORTHWEST OF TOIVOLA...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  VIRGINIA...EVELETH AND GILBERT AROUND 855 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MELRUDE...SILICA...MURPHY LAKE...IRON JUNCTION...LEONIDAS...ZIM...
LITTLE SWAN...ESQUAGAMA LAKE AND WEST TWO RIVERS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IF ON OR NEAR ONE OF THE MANY AREA LAKES...GET AWAY FROM THE WATER 
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN 
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4717 9287 4719 9295 4724 9308 4752 9259
      4748 9233 4724 9241
TIME...MOT...LOC 0151Z 283DEG 35KT 4745 9256 4728 9268 4724 9295 

HAIL...1.00IN
WIND...60MPH
 
$$

HUYCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:49 PM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, Jul 5, 2:49 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
249 PM CDT SUN JUL 5 2015

.SHORT TERM...(THROUGH TONIGHT)
ISSUED AT 249 PM CDT SUN JUL 5 2015

THE FOCUS REMAINS ON THE RISK OF SEVERE WEATHER AND HEAVY RAIN
LATER THIS AFTERNOON INTO TONIGHT WITH AN APPROACHING COLD FRONT
FROM THE WEST. ONLY MADE RELATIVELY MINOR CHANGES TO THE TIMING
OF PCPN FROM THE FORECAST FROM EARLY THIS MORNING...BUT DID ADD
SEVERE WORDING TO THE FORECAST FOR THIS AFTERNOON AND EVENING TO
BETTER REFLECT THE HIGHER CONFIDENCE IN THE POTENTIAL FOR SEVERE
WEATHER.

AS OF 245 PM...A NEARLY STACKED LOW PRESSURE SYSTEM OVER THE
WESTERN HUDSON BAY AREA WAS LIFTING TO THE NE WITH A 100 KNOT JET
STEERING THE SYSTEM. ITS COLD FRONT / TROUGH EXTENDED SOUTHWEST
THROUGH FAR NW ONTARIO...FAR NW MINNESOTA...AND EASTERN NORTH
DAKOTA...TO A LOW PRESSURE CENTER IN THE HIGH PLAINS OF SOUTH
DAKOTA AND NEBRASKA. A POTENT SHORTWAVE WAS ROUNDING THE BASE OF
THE UPPER LEVEL TROUGH OVER SOUTH CENTRAL CANADA. A DECAYING
MESOSCALE CONVECTIVE COMPLEX WAS MOVING THROUGH NW MINNESOTA...FAR
SE MANITOBA...AND NW ONTARIO. THE MCS WAS APPROACHING NORTH
CENTRAL MINNESOTA. THE NORTHLAND HAD WARM AND HUMID SOUTHERLY FLOW
WITH PARTLY TO MOSTLY CLOUDY SKIES. MUCH OF THE CLOUD COVER WAS
CIRRUS. TEMPERATURES WERE IN THE UPPER 70S AND LOW 80S WITH DEW
POINT TEMPERATURES PRIMARILY IN THE MIDDLE TO UPPER 60S. THE
WARMEST AND MOST HUMID CONDITIONS WERE ACROSS THE WESTERN FORECAST
AREA AS HEAT AND HUMIDITY POOLED AHEAD OF THE APPROACHING COLD
FRONT AND MCS FROM THE WEST. THE SOUTHERLY WIND SPEEDS WERE ABOUT
5 TO 15 MPH WITH GUSTS AROUND 20 MPH.

MIDDLE OF THIS AFTERNOON...THE MCS MOVING THROUGH NW MINNESOTA
SEEMS TO HAVE WEAKENED FROM EARLIER THIS MORNING...WHEN THERE WERE
REPORTS OF STRONGER WINDS. HOWEVER...THE MCS WILL BE MOVING INTO
AREAS OF NORTH CENTRAL MINNESOTA WITH GREATER AMOUNTS OF
INSTABILITY...ABOUT 1500 J/KG OF MIXED LAYER CAPE. THE STORMS
COULD REINTENSIFY AS THEY MOVE INTO THE NW FORECAST AREA.
ALSO...ISOLATED SUPERCELLS COULD FORM AHEAD OF THE APPROACHING
MCS. THE NW FORECAST AREA WILL HAVE DEEP LAYER WIND SHEAR (0 TO 6
KM) OF ABOUT 30 TO 40 KNOTS...SUFFICIENT FOR SHORT LIVED
SUPERCELLS. THE NAM12 AND RAP13 SOUNDINGS INDICATE RELATIVELY FAT
CAPE PROFILES FOR HAIL GROWTH...BUT THE RELATIVELY HIGH FREEZING
LEVELS AROUND 13000 FT AGL AND WARM/HUMID LOW LEVEL ATMOSPHERE
COULD CONTRIBUTE TO SIGNIFICANT MELTING OF HAILSTONES BEFORE THEY
HIT THE GROUND.

LATE THIS AFTERNOON AND THIS EVENING...MOST HIGH RESOLUTION
MODELS INDICATE THERE WILL INCREASING DEVELOPMENT AND COVERAGE OF
SHOWERS AND THUNDERSTORMS IN NE MINNESOTA AHEAD OR NEAR THE
APPROACHING COLD FRONT...WHICH WILL BEGIN TO MOVE INTO THE WESTERN
FORECAST AREA THIS EVENING. THERE WILL BE A RISK OF SEVERE WEATHER
OVER THE WESTERN HALF OF THE FORECAST AREA. BY THIS
EVENING...MIXED LAYER CAPE COULD BE AROUND 2000 TO 2500 J/KG IN
SOME AREAS...IN PARTICULAR THE SW AND WEST CENTRAL FORECAST AREA.
THE COMBINATION OF THIS AMPLE INSTABILITY AND DEEP LAYER WIND
SHEAR OF 30 TO 40 KNOTS COULD RESULT IN THE DEVELOPMENT OF
DISCREET...SHORT LIVED SUPERCELLS OVER THE WESTERN FORECAST
AREA...AND THEN ALSO THE CENTRAL FORECAST AREA. FORTUNATELY...THE
BETTER WIND SHEAR WILL TRAIL BEHIND THE COLD FRONT. THE MAIN
THREATS FROM ANY SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE
HAIL...BUT AS MENTIONED BEFORE...THE HAIL THREAT MAY BE SUPPRESSED
BY THE RELATIVELY HIGH FREEZING LEVELS AND WARM AND MOIST LOW
LEVEL ATMOSPHERE. ANOTHER THREAT WILL BE HEAVY RAIN. THE
RAP13/NAM12 INDICATE PRECIPITABLE WATER VALUES WILL BEGIN TO
APPROACH 1.9 OR 2 INCHES TONIGHT...SO THE AMPLE MOISTURE IN THE
ATMOSPHERE COULD RESULT IN DOWNPOURS WITH THE STORMS. DEPENDING ON
THE TRACK OF THESE STORMS...IF THE STORMS MOVE RELATIVELY SLOWLY
OR IF THERE IS TRAINING...SOME AREAS COULD SEE LOCALLY HEAVY
RAINFALL AND PONDING OF WATER. AT THIS TIME...THE FORECAST IS FOR
WIDESPREAD RAINFALL OF 0.50" TO 1.25" OVER NE MINNESOTA AND
ADJACENT AREAS OF NW WISCONSIN.

.LONG TERM...(MONDAY THROUGH SUNDAY)
ISSUED AT 249 PM CDT SUN JUL 5 2015

SHOWERS AND THUNDERSTORMS WILL BE ONGOING AT 12Z MONDAY MORNING
AS A COLD FRONT BISECTS THE FORECAST AREA FROM NORTHEAST TO
SOUTHWEST. MODERATE TO HEAVY RAINFALL IS EXPECTED DURING THE
MORNING HOURS AND EARLY AFTERNOON OVER NORTHWEST WISCONSIN WITH
SHOWERS AND STORMS ENDING BEFORE NOON OVER MINNESOTA. MAIN
LONGWAVE TROF WILL PUSH THROUGH REMAINDER OF MINNESOTA AND INTO
WISCONSIN BY MONDAY EVENING. BROAD SUBSIDENCE IN THE WAKE OF THE
TROUGH SHOULD RESULT IN RAPIDLY CLEARING SKIES OVER NORTH CENTRAL
MINNESOTA DURING THE DAY...SPREADING INTO WISCONSIN MONDAY
EVENING.

DRIER AND QUIETER WEATHER IS EXPECTED MONDAY NIGHT THROUGH
TUESDAY NIGHT AS A ZONAL FLOW PATTERN SETS UP OVER THE NORTHERN
CONUS. TEMPERATURES WILL TREND SLIGHTLY COOLER IN THE WAKE OF THE
LOW...WITH A GRADUAL WARMING TREND INTO WEDNESDAY.

A WEAK SHORTWAVE TROUGH AND A RIBBON OF VORTICITY WILL ROTATE
THROUGH THE ZONAL FLOW ON WEDNESDAY...PULLING A WEAK COOL FRONT
ACROSS THE NORTHERN PLAINS AND INTO MINNESOTA BY LATE WEDNESDAY
AFTERNOON. SUPPORT FOR THIS FEATURE WILL BE LIGHT AND THE BOUNDARY
IS EXPECTED TO LINE UP NEARLY PARALLEL TO THE MEAN
FLOW...RESULTING IN SLOW PROPAGATION THROUGH WEDNESDAY AFTERNOON.
SCATTERED SHOWERS OR AN ISOLATED THUNDERSTORM ARE POSSIBLE OVER
KOOCHICHING AND NORTHERN ITASCA COUNTIES DURING THE
AFTERNOON...EXTENDING EASTWARD DURING THE EVENING TO INCLUDE THE
BORDERLAND. MINOR DISCREPANCIES IN THE GUIDANCE HINT THAT AN
ISOLATED SHOWER OR STORM MAY DEVELOP FARTHER SOUTH LATE WEDNESDAY
AFTERNOON OR EARLY THURSDAY EVENING. HAVE OPTED FOR LOW-END CHANCE
POPS TO ACCOUNT FOR THIS POTENTIAL. ANOTHER ROUND OF ISOLATED PM
SHOWERS AND STORMS WILL BE POSSIBLE ON THURSDAY AFTERNOON AS THE
FRONT WASHES OUT ACROSS THE NORTH.

A PATTERN SHIFT IS SHAPING UP FOR THE LATTER WEEK AS A LONGWAVE
TROUGH DEVELOPS OVER THE WESTERN CONUS. SOUTHWESTERLY FLOW WILL
DEVELOP ACROSS THE PLAINS AND UPPER MIDWEST FRIDAY THROUGH SUNDAY.
EXPECT HIGH TEMPERATURES TO CLIMB INTO THE UPPER 70S TO LOW 80S
ACROSS THE REGION...WITH WARMER TEMPERATURES NOT ENTIRELY OUT OF
THE QUESTION. MOISTURE WILL BE INCREASING AS WELL DURING THE
PERIOD WITH STICKY DEWPOINTS IN THE 60S BUILDING THROUGH THE
WEEKEND. GFS/ECMWF/GEM ALL HINT AT A SHORTWAVE TROUGH ROTATING
THROUGH THE BASE OF THE WESTERN CONUS WAVE DURING THIS
PERIOD...AND EVENTUALLY ADVANCING TOWARD MINNESOTA. THUNDERSTORMS
WILL BE POSSIBLE ONCE AGAIN FRIDAY NIGHT THROUGH SUNDAY...SOME OF
WHICH MAY BE STRONG.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1230 PM CDT SUN JUL 5 2015

CONTINUING TO MONITOR THUNDERSTORM DEVELOPMENT OVER NW MINNESOTA
EARLY THIS AFTERNOON. MCS IS EXPECTED TO MOVE EASTWARD THROUGH NC
AND INTO NE MINNESOTA THIS AFTERNOON/EARLY EVENING. ADDITIONAL
THUNDERSTORM DEVELOPMENT IS LIKELY SOUTH OF THE THUNDERSTORM
COMPLEX. MAINTAINED GENERAL TRENDS FROM PREVIOUS FORECAST AND
REFINED STORM IMPACTS AT INL/HIB. CONFIDENCE DECREASES AT
BRD/DLH/HYR AS ADDITIONAL DEVELOPMENT WILL BE REQUIRED FOR STORMS
TO AFFECT THOSE TERMINALS. GENERALLY VFR/MVFR CIGS AND VSBYS
EXPECTED...EXCEPT WHEN THUNDERSTORMS PASS THROUGH. HAVE SEEN VSBYS
AS LOW AS 1/4 SM IN EASTERN NORTH DAKOTA THIS MORNING...AND
BELIEVE LOW VSBYS ARE LIKELY AT INL AS STORMS PASS THROUGH. HAVE
REFLECTED TIMING IN TEMPO GROUP THERE. ALSO CARRYING A PERIOD OF
IFR VSBYS AT BRD WITH RAIN AND STORMS...TRANSITIONING TO FOG/MIST
AFTER PRECIPITATION ENDS. MUCH LESS CONFIDENT IN VERY LOW VSBYS AT
REMAINING TERMINALS AND WILL UPDATE THROUGH THE AFTERNOON AS
NECESSARY. RAIN AND THUNDERSTORMS WILL END OVERNIGHT FOR ALL BUT
HYR...WHERE SHOWERS MAY LINGER THROUGH MONDAY MORNING. EXPECT A
PERIOD OF MVFR/IFR CIGS AND VSBYS OVERNIGHT FOR SITES WHICH
RECEIVE RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  66  71  51  69 /  90  90  10   0
INL  57  68  45  69 /  70  20  10   0
BRD  66  73  51  70 /  90  70  10   0
HYR  69  73  51  69 /  90 100  10   0
ASX  68  72  52  68 /  80 100  20   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
LS...NONE.
&&

SHORT TERM...GROCHOCINSKI
LONG TERM...HUYCK
AVIATION...HUYCK
Hazardous weather outlook, Jul 5, 2:52 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
252 PM CDT SUN JUL 5 2015

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061200-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
252 PM CDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO OR DEVELOP OVER NORTHEAST
MINNESOTA AND THEN NORTHWEST WISCONSIN THIS AFTERNOON AND THIS
EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE...WITH THE
PRIMARY THREATS BEING DAMAGING WINDS...LARGE HAIL...HEAVY
RAIN...AND LIGHTNING. THE THREAT OF TORNADOES IS VERY LOW. THE
GREATEST RISK OF SEVERE WEATHER WILL BE AREAS OF NORTHEAST
MINNESOTA THAT ARE GENERALLY NEAR AND WEST OF THE INTERSTATE 35
AND HIGHWAY 53 CORRIDORS. THIS AREA INCLUDES THE BRAINERD LAKES
REGION...GRAND RAPIDS AND INTERNATIONAL FALLS AREAS...AND NEAR AND
NORTH OF THE IRON RANGE. THE STORMS WILL LIKELY CONTINUE THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER NORTHEAST MINNESOTA
MONDAY MORNING...AND OVER NORTHWEST WISCONSIN FOR MUCH OF THE DAY.
HEAVY RAINFALL IS THE GREATEST THREAT WITH THESE STORMS. ONE OR
TWO OF THE STORMS MAY PRODUCE LARGE HAIL OR BRIEF GUSTY WINDS OVER
PRICE OR IRON COUNTIES.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND THURSDAY
ACROSS NORTH CENTRAL AND FAR NORTHEASTERN MINNESOTA...BUT ARE NOT
EXPECTED TO BE SEVERE AT THIS TIME.

ANOTHER PROLONGED PERIOD OF SHOWERS AND THUNDERSTORMS SHOULD
DEVELOP FRIDAY AFTERNOON THROUGH SUNDAY. THERE IS A POTENTIAL FOR
A FEW OF THE STORMS DURING THIS PERIOD TO BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS MAY BE NEEDED

LSZ121-140>148-061200-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
252 PM CDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR THIS EVENING AND
OVERNIGHT. SOME STORMS MAY PRODUCE HAIL TO PENNY SIZE AND WIND
GUSTS GREATER THAN 35 KNOTS...ALONG WITH HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF ISOLATED THUNDERSTORMS WEDNESDAY
AFTERNOON OVER WESTERN LAKE SUPERIOR. ANOTHER ROUND OF
THUNDERSTORMS IS EXPECTED LATE FRIDAY AFTERNOON THROUGH SATURDAY.

GROCHOCINSKI

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 5, 7:52 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
752 PM CDT SUN JUL 5 2015

MNZ011-060115-
NORTH ST. LOUIS-
752 PM CDT SUN JUL 5 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. LOUIS
COUNTY...

AT 751 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 17 MILES EAST OF
CRANE LAKE...OR 22 MILES NORTHWEST OF ELY...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
NORTH ST. LOUIS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...LOON
LAKE...BIG MOOSE LAKE...LAKE AGNES AND CROOKED LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

IF YOU ARE ON OR NEAR ANY OF THE AREA LAKES...GET OFF OF THE WATER
IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4832 9200 4829 9201 4825 9199 4825 9195
      4823 9195 4824 9190 4822 9187 4798 9187
      4806 9238 4824 9233 4825 9227 4829 9230
      4833 9230
TIME...MOT...LOC 0051Z 283DEG 24KT 4817 9214

CLC
Special weather statement, Jul 5, 7:59 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
759 PM CDT SUN JUL 5 2015

MNZ025-060115-
NORTH CASS-
759 PM CDT SUN JUL 5 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CASS COUNTY...

AT 758 PM CDT...A STRONG THUNDERSTORM WAS NEAR LAPORTE...OR 9 MILES
NORTHWEST OF WALKER...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALKER AND LEECH LAKE.

SEEK SHELTER INDOORS AND GET OFF AREA LAKES UNTIL THIS STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTH CENTRAL MINNESOTA.

LAT...LON 4724 9466 4724 9442 4697 9449 4703 9467
TIME...MOT...LOC 0058Z 280DEG 27KT 4715 9475

WL
Special weather statement, Jul 5, 8:01 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
801 PM CDT SUN JUL 5 2015

MNZ025-026-060115-
NORTH CASS-SOUTH ITASCA-
801 PM CDT SUN JUL 5 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CASS AND SOUTH
CENTRAL ITASCA COUNTIES...

AT 800 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES WEST OF DAYS HIGH
LANDING...OR 7 MILES WEST OF SCHOOLCRAFT STATE PARK...MOVING EAST AT
40 MPH.

WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BALL CLUB AROUND 805 PM CDT.
  SCHOOLCRAFT STATE PARK...ZEMPLE AND DAYS HIGH LANDING AROUND 810 PM
CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MUD LAKE...GOOSE
LAKE...BASS LAKE...SISEEBAKWET LAKE AND BALL CLUB LAKE.

SEEK SHELTER INDOORS AND GET OFF AREA LAKES UNTIL THIS STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTH CENTRAL MINNESOTA.

LAT...LON 4719 9411 4736 9403 4731 9356 4705 9368
TIME...MOT...LOC 0100Z 287DEG 36KT 4726 9397

WL
Special weather statement, Jul 5, 8:05 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
805 PM CDT SUN JUL 5 2015

MNZ037-038-060130-
CARLTON/SOUTH ST. LOUIS-PINE-
805 PM CDT SUN JUL 5 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CARLTON AND
NORTHEASTERN PINE COUNTIES...

AT 805 PM CDT...A STRONG THUNDERSTORM WAS NEAR BRUNO...OR 23 MILES
NORTHEAST OF HINCKLEY...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILLOW RIVER...RUTLEDGE...BRUNO...NEMADJI...STURGEON LAKE...KERRICK
AND DUQUETTE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

IF YOU ARE ON OR NEAR ANY OF THE AREA LAKES...GET OFF OF THE WATER
IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4619 9287 4638 9284 4651 9258 4629 9245
TIME...MOT...LOC 0105Z 239DEG 24KT 4633 9273

CLC
Local storm report, Jul 5, 8:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
809 PM CDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND DMG     BUCK LAKE               47.54N 93.19W
07/05/2015                   ITASCA             MN   AMATEUR RADIO

            4 TO 5 INCH DIAMETER TREES DOWN

&&

KK
Special weather statement, Jul 5, 8:14 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
814 PM CDT SUN JUL 5 2015

MNZ025-026-060130-
NORTH CASS-SOUTH ITASCA-
814 PM CDT SUN JUL 5 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CASS AND SOUTH CENTRAL
ITASCA COUNTIES...

AT 813 PM CDT...A STRONG THUNDERSTORM WAS OVER SCHOOLCRAFT STATE
PARK...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  POKEGAMA LAKE AND POKEGAMA DAM AROUND 825 PM CDT.
  GRAND RAPIDS...COHASSET AND GUNN AROUND 830 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SPLIT HAND LAKE...
SISEEBAKWET LAKE...LA PRAIRIE AND BOVEY.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTH CENTRAL MINNESOTA.

LAT...LON 4716 9391 4733 9384 4729 9338 4703 9349
TIME...MOT...LOC 0113Z 285DEG 34KT 4723 9377

WL

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:03 PM CDTSpecial Weather StatementDLH12 min
Jul 5, 7:14 PM CDTSpecial Weather StatementDLHItasca16 min
Jul 5, 7:16 PM CDTSpecial Weather StatementDLHCass14 min
Jul 5, 7:18 PM CDTSpecial Weather StatementDLH12 min
Jul 5, 7:23 PM CDTSpecial Weather StatementDLHSaint Louis22 min
Jul 5, 7:28 PM CDTSpecial Weather StatementDLHCass17 min
Jul 5, 7:28 PM CDTSevere Thunderstorm WarningDLHItasca, Saint Louis32 min
Jul 5, 7:32 PM CDTSpecial Weather StatementDLH13 min
Jul 5, 7:37 PM CDTSevere Thunderstorm WarningDLHCass, Itasca23 min
Jul 5, 7:52 PM CDTSpecial Weather StatementDLH23 min
Jul 5, 7:57 PM CDTSevere Thunderstorm WarningDLHItasca, Saint Louis33 min
Jul 5, 7:59 PM CDTSpecial Weather StatementDLHCass16 min
Jul 5, 8:01 PM CDTSpecial Weather StatementDLHItasca14 min
Jul 5, 8:05 PM CDTSpecial Weather StatementDLHCarlton25 min
Jul 5, 8:14 PM CDTSpecial Weather StatementDLHItasca16 min
Jul 5, 8:19 PM CDTSevere Thunderstorm WarningDLHSaint Louis26 min
Jul 5, 8:29 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Itasca, Saint Louis31 min
Jul 5, 8:48 PM CDTSpecial Weather StatementDLHLake27 min
Jul 5, 8:57 PM CDTSevere Thunderstorm WarningDLHAitkin, Itasca, Lake, Saint Louis48 min
Jul 5, 9:06 PM CDTSpecial Weather StatementDLHCrow Wing24 min
Jul 5, 9:18 PM CDTSpecial Weather StatementDLHLake27 min
Jul 5, 9:30 PM CDTSpecial Weather StatementDLHCrow Wing30 min
Jul 5, 9:43 PM CDTSevere Thunderstorm WarningDLHAitkin, Lake, Saint Louis47 min
Jul 5, 9:55 PM CDTSpecial Marine WarningDLH50 min
Jul 5, 9:55 PM CDTSpecial Weather StatementDLHCook65 min
Jul 5, 9:57 PM CDTSpecial Weather StatementDLHAitkin, Crow Wing33 min
Jul 5, 10:04 PM CDTSevere Thunderstorm WarningDLHAitkin26 min
Jul 5, 10:33 PM CDTSpecial Weather StatementDLHAitkin27 min
Jul 5, 10:59 PM CDTSpecial Weather StatementDLHPine31 min
Jul 5, 11:29 PM CDTSpecial Weather StatementDLHPine31 min
Jul 5, 11:47 PM CDTSpecial Weather StatementDLHPine13 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.